Jump to content
×
Are you looking for the BariatricPal Store? Go now!

antidepressants/psych meds?



Do you take psych meds?  

1 member has voted

  1. 1. Do you take psych meds?

    • Yes, I take an antidepressant.
      84
    • Yes, I take other psych meds.
      9
    • No, I don't take meds now but I used to.
      21
    • I never took psych meds.
      41


Recommended Posts

That said, I am also seeing my GP this week to determine if hormonal/chemical changes due to weight loss could be the cause of some of my recent issues.

I am very interested in finding out what types of testing you go through, if any, and what your doc says. I suspect I'm experiencing something similar and I see my GP on Wed next week.

Share this post


Link to post
Share on other sites

:bananajump: I started out on lexapreo...about 1 yr, got up to 60mg...lost my sex drive...not a good thing! Tried wellbutrin , lost 15 pound, felt like I was on speed..felt like I was losing my mind......I have been on Cymbalta this last yr, lost 15 pounds before I had surgery, still like sex! I felt I needed something because I was anxious all the time, and uptight (being really fat.) I was self medicating with Alcohol and drugs and food. I feel very level , although I had some crash and burn things go on 3-4 months after getting banded, I think it was the massive weight loss. I feel great and my hopes are to get off them altogether. Serotonin affects your moods and you get it from carbs as well as natural chemicals in your body...so us bandsters can expect to be a little off.

Cristan:clap2:

Share this post


Link to post
Share on other sites

Ok, i have the edgiest feeling coming off this Effexor! VERY irritated and disoriented! Im bringing myself off, since my doc just kind of threw the Cymbalta at me. I dont even know how many I am supposed to take! I called and havent been called back yet! Whenever I have missed a dose before of the Effexor, I felt like I had a hangover and motion sickness! IT'S HORRIFIC! Does anyone take this Cymbalta stuff?

Share this post


Link to post
Share on other sites

I was taking SAM-e for depression for three years. It never stopped working and there were no side effects. But....they are big horse pills and you can't crush them because they need to be whole. So I have a tight band now and can't tolerate any pills.

I feel sad about it. Now I am trying to find a prescription that will work, without all of the crappy side effects.

Dani

Share this post


Link to post
Share on other sites

I work for psychiatrists part-time....so I am familiar with many of the names listed. Be careful that you don't stop cold turkey. If you decide they aren't working for you contact your doctor and go off them gradually or you might need a dosage change.

Share this post


Link to post
Share on other sites

I work for psychiatrists part-time....so I am familiar with many of the names listed. Be careful that you don't stop cold turkey. If you decide they aren't working for you contact your doctor and go off them gradually or you might need a dosage change.

Your advice is right on. A dr. will usually always taper a patient off one anti-depressant (or most any medication) before starting them on another. Sometimes it is trial and error to get the right anti-depressant for the right person. We all react differently to different drugs and what helps one might not help another. If you tell your dr. you are not feeling any better, or you are feeling worse and even more depressed, they will most likely switch you to another drug, but like I said they should taper you off the one you are on before you begin the other one to make sure it's all out of your system.

Share this post


Link to post
Share on other sites

Okay all you Wellbutrin users. I got my prescription all worked out. I was having the Seasonal Affect Disorder symptoms with the fatique, sleepy all the time, unmotivated, no sex drive, frumpy, and since it's staying daylight past 5 PM now, it really is getting better.

My question is about how the Wellbutrin makes me feel. I started out with the XR or SR version twice a day but the pill was too big and I couldn't crush it. So my doc gave me regular Wellbutrin and it's crushable, plus smaller, so it's fine taking it regularly.

So now I take it 3 times a day. I notice if I take my morning dose, then forget my afternoon dose, I get very irritable and edgy feeling. Is this the meds? Other than that, I don't feel much different with the Wellbutrin. I don't think so, anyway. How should I be feeling? It's odd, for sure. And I'm taking it, too, because I'll be putting down the smokies for good very soon, so I wanted something to take the edge off...just don't know if it's going to help. Any advice?

Share this post


Link to post
Share on other sites

I take Cymbalta, however, I'm trying to bring myself off of IT..lol.

It's a good drug. I've been taking it for about a year. I've also been taking anti-depressants since 1988 and quite frankly, I'm really just tired of taking them. I also take Trazadone at night before bed, so I have asked to try to come off the Cymbalta and maybe just take the Trazadone for awhile.

Coming off of any of the anti-depressants isn't easy. I generally start feeling really flu-like after about the 2nd day. Shaky, feverish, headachy - basic drug withdrawals. So I'm doing every other day right now and hopefully can move to every 2nd day next month, we'll see.

My Dr has advised me to use 1/2 Xanax to help get through the strange feelings, but I really want to take LESS drugs instead of more. I sincerely hope I can manage without the Cymbalta. Thankfully, I've spent the past 20 yrs on learning tools to help with things like perspective and self-talk. Hopefully, that and exercise will help me maintain.

Share this post


Link to post
Share on other sites

You don't have to be tapered off Prozac if you discontinue it, because it stays in your bloodstream for 14 days and will taper itself off naturally if you stop taking it. That's also why it takes 14-21 days to start working. The other drugs you do have to taper off, though, or you will feel that sick feeling.

Share this post


Link to post
Share on other sites

Does anyone take 40mg Prozac and are they capsules? I just wondered if I should try to swallow them? I don't have much of a fill since I got sick so I am not sure if I would have a problem. Just curious if anyone else takes capsules?

Share this post


Link to post
Share on other sites

I'm just starting the banding process :faint: ! I take 20mg of Lexapro a day right now. I've been taking 10mg a day for a couple years. I don't have depression but I do suffer from severe anxiety so I have to have something or I start having anxiety attacks. Lexapro works well for me but since I upped it to 20 mg a few months ago, after my mom died, I have noticed a decrease in my sex drive, much to the hubby's dismay! I'm thinking about getting it switched since reading all these posts. Thanks for the info everyone!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • Rose99

      Hi guys I really want to share this video https://shrinke.me/A7u74lMl what I eat in a day to lose weight. You'll never regret, just try it!)
      · 0 replies
      1. This update has no replies.
    • Meganator

      Over 100lbs down (80ish PO VSG 10/13/21). It feels so unreal to me.
      · 0 replies
      1. This update has no replies.
    • Sunshine Princess

      I just had a teaspoon of hummus with a teaspoon of avocado topped with a teaspoon of greek yogurt and it. was. GLORIOUS. I'm four days out and my surgeon gave me the greenlight to work in small amounts of pureed food. 
      · 0 replies
      1. This update has no replies.
    • lizardskelter

      done
      · 0 replies
      1. This update has no replies.
    • heyitsdilly

      I've officially surpassed 80lbs of weight loss! Working on that 100lbs!
      · 1 reply
      1. acopas

        Way to go!

  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×